Aa
A
A
A
Close
Kidney Disease & Disorders Community
4.26k Members
Avatar universal

could it be stones?

I have had pain in my right flank area that radiates around side and down thigh I had a uti on march 20th, tx with antibotic x7 days no improvement went back cont to have blood and wbc in urine treated with antbotics again then c&s came back ok they told me to stop taking antibotic,I did but cont with the pain in flank always after I'm done urinating after my stream I always drip white cloudy substance, my pain is not severe and tylenol usally helps, I was wondering could this be stones? I always read that stones are very, very painful my pains not that bad.
8 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi,

Recurrent urinary tract infections may need to be further evaluated. In your case, were you prescribed the right antibiotics based on the culture and sensitivity results?

Recurrent UTI's may be due to poor compliance to medications, an underlying drug resistance, an underlying structural abnormality and also poor genital hygiene or infections in the genital areas. Does anyone of these apply to you?

I suggest that you seek medical consult for this. A CT scan of the kidney,ureter and bladder may help rule out any stuctural abnormalities in the urologic tract. A stone in the urinary tract may also be readily noted here. A hemogram or microsopic evaluation of the appearance of red blood cells may help determine where the bleeding comes from. This will help determine if the upper urinary tract or the kidneys are involved.
Avatar universal
Thanks for your reply, The first ua They didnt run a culture , The second ua they did a culture and said there is no growth , I went and bought azo urine strips they have nitrates and wbc's My nitrates were negative but wbc was the highest positive there was, I go and see my gynecologist today Im wondering if this is not the start of menapause,I am 42 years old, I will have her run a urinalysis and I will go from there. Thanks for your time.
Avatar universal
MEDICAL PROFESSIONAL

Hi,

In addition, high wbc levels in the urine may still suggest an underlying infection. The culture is probably negative due to previous intake of antibiotics. I suggest though that you have a baseline ultrasound scan of your kidney, ureters and bladder as this will show or exclude any underlying structural disorders including a kidney stone.

If you had previous bouts of urinary tract infections before, then I suggest that a baseline ultrasound scan may be necessary.

Drink plenty of water and observe good genital hygiene. Exercise always and keep a healthy diet. There are some natural ways of preventing onset of UTI. Drinking 100% cranberry juice has been shown to be beneficial. You may discuss this with your physician.
Avatar universal
thanks for reply I went to gynecologist today, she did another urinalysis but had to send it out to lab I had blood work and a vaginal ultrasound they found I had an ovarian cyst, I have to go back in 6 weeks to have a repeat ultrasound, they say that the cyst can go away by itself, Could this be causing white blood cells in my urine? they said this could be why Im having flank pain, guess I will wait and see what my urinalysis shows I will keeop you posted thanks for your time.
Avatar universal
MEDICAL PROFESSIONAL
Hi,

This ovarian cyst may be an incidental finding. Your WBC's may have a reason to be there given that you had previous bouts of urinary tract infections. With regards to your question , an uncomplicated ovarian cyst may not show elevated WBC levels in the urine but may show slightly elevated WBC levels in the blood.

"If you have an uncomplicated cyst or irregular menstrual cycles, your white blood cell count may be normal, or only slightly elevated. Excessive elevation of the white blood count, also known as leukocytosis, is indicative of bacterial infection, trauma or stress. "

Source:http://www.rupturedovariancyst.com/Diagnosis_of_a_Ruptured_Ovarian_Cyst.html

This ovarian cyst may need to be monitored by your gynecologist.

Do you have any problems with your menstrual cycle?

Do keep us posted with regards to the result of your urinalysis.
Avatar universal
On 4/16 I got really dizzy at work, I was very nauseated, I checked my bs it was 80, I end up in the er c/o r side pain and dizziness, and r leg cramps They ran blood work found out my potassium was only 3 they gave me 40 meq of k dur started Iv did cat scan of abd it was neg they seen no abnormalties, they did the contrast seen no stones, did a ua keep me in er under observation for 10 hrs, when they released me said everything was ok gave me a script for antivert for dizziness, This up set me I know somthing is making my side hurt really bad, I still have the ovarian cyst I thought ok theres my pain then l flank started to hurt The next day gynecologist called and said my c&s came back abnormak it had wbc and high keytones, they started me on amoxicillin 500 mg tid x 7 days I go back next week to do a repeat ua If It is still abnormal then I got to go to uriologist. Finally I feel someone believes my pain is real,And Im getting the medical attention I need. thank you for your replys
Avatar universal
MEDICAL PROFESSIONAL
Hi,


Presence of ketones in the urine may need further  evaluation. Although in most cases, this may be due to a benign cause such fasting or intake of alcohol, you may need to be further worked up just to rule out an underlying condition such as a diabetes.

With regards to your decrease in potassium levels, have you been dieting or skipping meals lately ? Are you on any medications like diuretics?

I feel that you are being managed well. Just continue close communication with your physician. Eat well and drink adequate amount of water. You may try eating bananas and oranges. It is best to inform your physician about any plans to modify diet .


Here is a suggested reading.
http://www.essortment.com/all/potassiumfoodh_rkyn.htm
Avatar universal
Thanks for your reply, I don't consume alcohol, I thought diabetes you gain weight? when I had my sugar tested in E.R it was 80 they gave me oj to drink, I will keep in touch with my MD I will let you know my results of next UA, you have been helpful
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem